• Quote of the Day
    "There is no better exercise for your heart than reaching down and helping to lift someone up."
    Bernard Meltzer, posted by HBas

lallieth

Member
Joined
Dec 21, 2007
Messages
831
Points
16
I use to have a fear of taking medication.More the fear of the unknown.Some questions that would go through my mind when faced with taking a medication of any kind

What will it do to my body
How will it make me feel
What if it causes a bad reaction?

I found out that fear of taking medication is not as uncommon as I thought.Perhaps a bad experience has left a person thinking that all medications will cause bad reactions.

This fear seems to be more common in people with anxiety disorders.We feel that the medication will make our anxiety worst or have side effects that we cannot deal with and so we avoid it all together.

I remember taking my very first med for anxiety..I had it sitting on the bathroom counter,glass of water beside it and was preparing to take a bath.My husband was home,so I wasn't worried about being alone

I filled the tub...grabbed that small white pill and chucked it down with water,got into the bath and waited...and waited...and waited..and nothing happened!!!

So as each day went by,it became easier to take the med (husband was ALWAYS home of course!)and although I had some side effects,I realized that this little white pill would not be the end of me.

If you have a fear of taking a medication,especially in pill form,talk to your Dr about it,and perhaps the medication can be taken in liquid form

Don't feel badly if you have a fear of taking a medication,with support and help,you can overcome it :)
 

David Baxter

Administrator
Joined
Mar 26, 2004
Messages
38,351
Points
113
It's also helpful to get as much information as possible about what to expect from a medication. Some of them may take several weeks to begin really working. Others have short term adaptation effects that cause people to stop taking the medication, where if they continued for 5-7 days they'd see a reduction in those "side-effects".
 

Top Bottom